Jump to ContentJump to Main Navigation
Show Summary Details
Weitere Optionen …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Hrsg. v. Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna

IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Alle Formate und Preise
Weitere Optionen …
Band 29, Heft 3


Subspace confinement for switched linear systems

Yilun Shang
Online erschienen: 30.07.2016 | DOI: https://doi.org/10.1515/forum-2015-0188


In this note, we introduce the asymptotic subspace confinement problem, generalizing the usual concept of convergence in discrete-time linear systems. Instead of precise convergence, subspace confinement only requires the convergence of states to a certain subspace of the state space, offering useful flexibility and applicability. We establish a criterion for deciding the asymptotic subspace confinement, drawing upon a general finiteness result for the infinite product of matrices. Our results indicate that the asymptotic subspace confinement problem is algorithmically decidable when an invariant subspace for the set of matrices and some polytope norms are given.

Keywords: Asymptotic subspace confinement; infinite matrix product; linear system

MSC 2010: 15A03; 15A60; 40A20; 47A30


  • [1]

    Aspnes J., Eren T., Goldenberg D. K., Morse A. S., Whiteley W., Yang Y. R., Anderson B. D. O. and Belhumeur P. N., A theory of network localization, IEEE Trans. Mobile Comput. 5 (2006), 1663–1678. Google Scholar

  • [2]

    Chevalier P. Y., Hendrickx J. M. and Jungers R. M., A switched system approach to the decidability of consensus, 21st International Symposium on Mathematical Theory of Networks and Systems (Groningen 2014), University of Groningen, Groningen (2014), 103–109. Google Scholar

  • [3]

    Daubechies I. and Lagarias J. C., Sets of matrices all infinite products of which converge, Linear Algebra Appl. 161 (1992), 227–263. Google Scholar

  • [4]

    Dıaz J., Petit J. and Serna M., A random graph model for optical networks of sensors, IEEE Trans. Mobile Comput. 2 (2003), 186–196. Google Scholar

  • [5]

    Elsner L. and Friedland S., Norm conditions for convergence of infinite products, Linear Algebra Appl. 250 (1997), 133–142. Google Scholar

  • [6]

    Guglielmi N. and Zennaro M., Finding extremal complex polytope norms for families of real matrices, SIAM J. Matrix Anal. Appl. 31 (2009), 602–620. Google Scholar

  • [7]

    Guglielmi N. and Zennaro M., Canonical construction of polytope Barabanov norms and antinorms for sets of matrices, SIAM J. Matrix Anal. Appl. 36 (2015), 634–655. Google Scholar

  • [8]

    Hartfiel D. J., Nonhomegeneous Matrix Products, World Scientific, Singapore, 2002. Google Scholar

  • [9]

    Iommi G. and Yayama Y., Zero temperature limits of Gibbs states for almost-additive potentials, J. Stat. Phys. 155 (2014), 23–46. Google Scholar

  • [10]

    Jadbabaie A., Lin J. and Morse A. S., Coordination of groups of mobile autonomous agents using nearest neighbor rules, IEEE Trans. Automat. Control 48 (2003), 988–1001. Google Scholar

  • [11]

    Kjäll J. A., Zaletel M. P., Mong R. S. K., Bardarson J. H. and Pollmann F., Phase diagram of the anisotropic spin-2 XXZ model: Infinite-system density matrix renormalization group study, Phys. Rev. B 87 (2013), Article ID 235106. Google Scholar

  • [12]

    Kozyakin V., An annotated bibliography on convergence of matrix products and the theory of joint generalized spectral radius, Institute for Information Transmission Problems, Moscow, 2013. Google Scholar

  • [13]

    Kozyakin V., The Berger–Wang formula for the Markovian joint spectral radius, Linear Algebra Appl. 448 (2014), 315–328. Google Scholar

  • [14]

    Lagarias J. C. and Wang Y., The finiteness conjectures for the generalized spectral radius of a set of matrices, Linear Algebra Appl. 214 (1995), 17–42. Google Scholar

  • [15]

    Liu J. and Xiao M., Rank-one characterization of joint spectral radius of finite matrix family, Linear Algebra Appl. 438 (2013), 3258–3277. Google Scholar

  • [16]

    Morris I. D., Mather sets for sequences of matrices and applications to the study of joint spectral radii, Proc. Lond. Math. Soc. (3) 107 (2013), 121–150. Google Scholar

  • [17]

    Shang Y., On the degree sequence of random geometric digraphs, Appl. Math. Sci. 4 (2010), 2001–2012. Google Scholar

  • [18]

    Shang Y., Focusing of maximum vertex degrees in random faulty scaled sector graphs, Panamer. Math. J. 22 (2012), no. 2, 1–17. Google Scholar

  • [19]

    Shang Y., L1 group consensus of multi-agent systems with switching topologies and stochastic inputs, Phys. Lett. A 377 (2013), 1582–1586. Google Scholar

  • [20]

    Wang X. and Cheng Z., Infinite products of uniformly paracontracting matrices, Linear Multilinear Algebra 64 (2016), no. 5, 856–862. Google Scholar


Erhalten: 23.09.2015

Revidiert: 23.04.2016

Online erschienen: 30.07.2016

Erschienen im Druck: 01.05.2017

Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11505127

Funding Source: Science and Technology Commission of Shanghai Municipality

Award identifier / Grant number: 15PJ1408300

The author acknowledges financial support from the National Natural Science Foundation of China (11505127) and the Shanghai Pujiang Program (15PJ1408300).

Quellenangabe: Forum Mathematicum, Band 29, Heft 3, Seiten 693–699, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2015-0188.

Zitat exportieren

© 2017 by De Gruyter.Get Permission

Zitierende Artikel

Hier finden Sie eine Übersicht über alle Crossref-gelisteten Publikationen, in denen dieser Artikel zitiert wird. Um automatisch über neue Zitierungen dieses Artikels informiert zu werden, aktivieren Sie einfach oben auf dieser Seite den „E-Mail-Alert: Neu zitiert“.

Hari M. Srivastava, Anupam Das, Bipan Hazarika, and S. A. Mohiuddine
Symmetry, 2019, Jahrgang 11, Nummer 5, Seite 674
Zehuan Lu, Lin Zhang, and Long Wang
Science China Information Sciences, 2019, Jahrgang 62, Nummer 1
Yilun Shang
IMA Journal of Mathematical Control and Information, 2018
Yilun Shang
International Journal of Systems Science, 2017, Jahrgang 48, Nummer 10, Seite 2033

Kommentare (0)